MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347080450
Medical Device Problem Codes Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.Visual examination identified that the balloon was not folded, indicating that the balloon had been subjected to positive pressure.The returned device was connected to an encore inflation unit.Positive pressure was applied, during which liquid leakage was observed originating from a pinhole in the balloon located approximately 2 mm distal to the distal marker band.Visual and tactile examination identified no kinks, leaks, or damage to the device shaft.Visual and tactile examination also identified no damage to the device tip.
 
Event or Problem Description
It was reported that pinhole noted occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified upper arm cephalic vein.An 8.0mm x 40mm x 50cm athletis balloon catheter was advanced for dilatation.During the procedure, pinhole damage was noted on the shaft.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Event or Problem Description

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23632627
Report Number2124215-2025-85626
Device Sequence Number16047435
Product Code LIT
UDI-Device Identifier08714729974048
UDI-Public(01)08714729974048(17)280415(10)36311018
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347080450
Device Catalogue NumberH74939347080450
Device Lot Number0036311018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown